We all know smoking kills but until recent, we were told that Vaping was a better alternative to smoking and even can help those quit smoking. But now, The CDC Says to Stop Vaping After 6th Person Dies from An Unknown Vaping Related Illness.
On September 6, 2019 The CDC released a statement urging people to stop vaping until they have conducted their investigation regarding 6 deaths due to vaping and hundreds more that have fallen ill due to vaping.
“CDC, U.S. Food and Drug Administration (FDA), state and local health departments, and other clinical and public health partners are investigating a multistate outbreak of severe pulmonary disease associated with e-cigarette product (devices, liquids, refill pods, and/or cartridges) use. This investigation is ongoing and has not identified a cause, but all reported cases have a history of using e-cigarette products.”(Source)
In case you don’t know if your vape falls under this warning, they have classified E-cigarettes as:
E-cigarettes are devices that deliver an aerosol to the user by heating a liquid that usually contains nicotine, flavorings, and other chemicals. E-cigarettes can also be used to deliver marijuana or other substances.(Source)
So, yes, your vape pen fits this criteria and this is such a scary thing that is worth knowing about.
Now, at first it was thought that people were falling ill from consuming vape products that contained legal medical marijuana only. However, according to the report from the CDC, they cannot link one single specific substance or e-cigarette product in all of the cases. Meaning, so far, there is nothing in common with the illnesses or deaths.
Here is what you need to know:
- As of September 6, 2019, over 450 possible cases of lung illness associated with the use of e-cigarette products have been reported to CDC from the following 33 states and 1 U.S. territory: AR, CA, CO, CT, DE, FL, GA, IA, IL, IN, KS, KY, LA, MD, MI, MN, MT, NC, NE, NJ, NM, NY, OH, OR, PA, SC, TN, TX, UT, VA, VT, WI, WV, and the U.S. Virgin Islands). These numbers may change frequently.
- Five deaths have been confirmed in California, Illinois, Indiana, Minnesota, and Oregon.
- The investigation has not identified any specific substance or e-cigarette product that is linked to all cases. Many patients report using e-cigarette products with liquids that contain cannabinoid products, such as tetrahydrocannabinol (THC).
The scary part is, these people are falling ill quickly after consuming vape products. Some people have been vaping for a while, while others were new to vaping. However, they’d all start to experience symptoms that would come on rapidly and worsen quickly.
Symptoms to watch for:
- Patients in this investigation have reported symptoms such as:
- cough, shortness of breath, or chest pain
- nausea, vomiting, or diarrhea
- fatigue, fever, or weight loss
- Some patients have reported that their symptoms developed over a few days, while others have reported that their symptoms developed over several weeks. A pulmonary infection does not appear to be causing the symptoms, which have generally not improved with antibiotic treatment alone.
The CDC recommendations on vaping:
While this investigation is ongoing, consider not using e-cigarette products.
If you do use e-cigarette products and you experience symptoms like those reported in this outbreak, seek medical care promptly. CDC and the FDA will continue to alert the public throughout this investigation.
My husband recently started vaping and we’ve decided it isn’t worth the risk to his life. Personally, I’d rather be safe than sorry and it’s quite scary they don’t know what is causing these illnesses yet!